MAUDE Adverse Event Report: MEDTRONIC, INC. EPSILA EV¿; PERMANENT DEFIBRILLATOR ELECTRODES

MEDTRONIC, INC. EPSILA EV¿; PERMANENT DEFIBRILLATOR ELECTRODES
Model Number EAZ101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Perforation (2001)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that following implant, the extravascular (ev) lead experienced oversensing of artifacts when the patient was being transferred from the operating table to the hospital bed.It was noted that ring 1 impedances were fluctuating so the device was left with ventricular fibrillation (vf) detection on and therapies off.Post-implant check three hours later showed four non-sustained ventricular tachycardia episodes of noise with continued variable impedances, therefore only noise timeout was switched off.It was noted that the lead was placed inside a second tunneling during implant, as the first positioning on the left edge of the sternum showed the lead slowly moving in a lateral direction during breathing.The next day a chest x-ray was performed in which the lead was found to be in the pleura.The ev lead was explanted and replaced closer to the midline.Intermittent p-wave oversensing was observed with the replacement lead.The patient was checked the next day and noted a bit of pain around the incision site.The new ev lead remains in use.No further patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that following implant, the extravascular (ev) lead experienced oversensing of artifacts when the patient was being transferred from the operating table to the hospital bed.It was noted that ring 1 impedances were fluctuating so the device was left with ventricular fibrillation (vf) detection on and therapies off.Post-implant check three hours later showed four non-sustained ventricular tachycardia episodes of noise with continued variable impedances.Therefore, only noise timeout was switched off.It was noted that the lead was placed inside a second tunneling during implant, as the first positioning on the left edge of the sternum showed the lead slowly moving in a lateral direction during breathing.The next day a chest x-ray was performed in which the lead was found to be in the pleura.The ev lead was explanted and replaced closer to the midline.Intermittent p-wave oversensing was observed with the replacement lead.The patient was checked the next day and noted a bit of pain around the incision site.The new ev lead remains in use.No further patient complications have been reported as a result of this event.Additional information received noted that the lead design was not suspected as a culprit for pleural placement.The lead was new and not suspected of failing.It was further reported that the patient was seen in clinic approximately two months post implant and all measurements were acceptable.The patient experienced continued sharp pain in the upper left and right chest that was worse upon inspiration.It was noted that the overall frequency of the pain was reducing and was likely due to irritation following the procedure or possibly nerve irritation/neuropathic pain.The patient was treated with a neuropathic modulator for the pain.It was also noted that the patient was not concerned or bother by the pain.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction: h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EPSILA EV¿
Common Device Name
PERMANENT DEFIBRILLATOR ELECTRODES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22299389
Report Number2182208-2025-02991
Device Sequence Number9739845
Product Code NVY
UDI-Device Identifier00763000369736
UDI-Public(01)00763000369736(17)270306(10)102406525
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P220012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEAZ101
Device Catalogue NumberEAZ101
Device Lot Number102406525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer09/02/2025
09/11/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date09/04/2025
09/11/2025
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age18 YR
Patient SexMale